Arizona, 2013Funnel Cloud in Arizona, August 30, 2013
August 30, 2013 · NWS FGZ · 1 event in 1 county or zone
A funnel cloud was seen just east of Flagstaff from Winona.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A funnel cloud was seen just east of Flagstaff from Winona.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 30, 10:10 AM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 30, 10:10 AM MST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1010 AM MST FRI AUG 30 2013
.SYNOPSIS...
DEEP MONSOON MOISTURE WILL REMAIN ANCHORED OVER ARIZONA THROUGH
SUNDAY...RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. FROM LABOR DAY THROUGH MUCH OF NEXT WEEK...A
RETURN TO MORE TYPICAL MONSOON ACTIVITY IS EXPECTED.
&&
.DISCUSSION...DEEP MONSOON MOISTURE REMAINS IN PLACE THIS
MORNING...WITH SATELLITE PW ESTIMATES OF 1"+ ALONG THE MOGOLLON
RIM...TO OVER 2" IN SOUTHERN YAVAPAI COUNTY. THESE VALUES ARE CLOSE
TO THE HIGHEST THAT WE HAVE SEEN THIS SUMMER. THE MID LEVEL
DISTURBANCE THAT WE HAVE BEEN TRACKING FOR THE PAST FEW DAYS IN NOW
LOCATED ACROSS EAST CENTRAL AZ...AND IS FORECAST TO SHIFT NORTHWARD
INTO NW AZ BY SATURDAY AND SUNDAY. WITH THE GROUND SATURATED IN MANY
AREAS...WE HAVE ISSUED A FLASH FLOOD WATCH WEST OF A LINE FROM SAINT
JOHNS TO PAGE...INCLUDING PRESCOTT...PAYSON...FLAGSTAFF...PAGE AND
THE GRAND CANYON. THE WATCH IS IN EFFECT THROUGH LATE THIS EVENING
FOR MOST AREAS...BUT CONTINUES THROUGH LATE SATURDAY EVENING ACROSS
NW COCONINO COUNTY...INCLUDING GRAND CANYON...SUPAI AND PAGE.
UPDATES WERE SENT A SHORT TIME AGO.
.PREV DISCUSSION...(346 AM MST)...
SHOWER COVERAGE AND INTENSITY HAS WANED EARLY THIS MORNING ACROSS
NORTHERN ARIZONA...THOUGH ANOTHER ROUND OF THUNDERSTORMS IS
EXPECTED BY THIS AFTERNOON. WITH DEEP MONSOONAL MOISTURE IN
PLACE AND WEAK STORM MOTION...THE THREAT FOR FLASH FLOODING IS
AGAIN LIKELY TO BE THE MAIN CONCERN WITH TODAY'S STORMS. THE
GREATEST CHANCES FOR RAIN WILL REMAIN FROM THE ALONG THE MOGOLLON
RIM TO THE SOUTH AND WEST.
A GRADUAL REDUCTION IN MOISTURE/PRECIPITABLE WATER VALUES IS
LIKELY OVER THE COURSE OF THE WEEKEND AND INTO THE MIDDLE OF NEXT
WEEK...THOUGH DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
PERSIST. NEAR SEASONABLE TEMPS ANTICIPATED.
&&
.AVIATION...
FOR THE 18Z PACKAGE...SHRA/TSRA WILL DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING. STORMS WILL BE MOST NUMEROUS ALONG
AND WEST OF A LINE FROM KPGA - KINW - KSOW...WHERE PREDOMINANTLY
MVFR CONDITIONS WILL PREVAIL WITH ISOLD IFR/LIFR WITHIN THE STRONGER
STORMS. STORMS WILL DIMINISH IN COVERAGE AFTER 05Z...WITH ISOLATED
TO SCATTERED -SHRA/-TSRA CONTINUING OVERNIGHT. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH
MIDNIGHT MST TONIGHT FOR AZZ008-012>018-037-038.
FLASH FLOOD WATCH THROUGH 11 PM MST SATURDAY NIGHT
FOR AZZ004>007
&&
PUBLIC.........JJ/KD
AVIATION.......BK
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 30, 9:56 AM MST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
956 AM MST FRI AUG 30 2013
AZZ004>018-037>040-310630-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
956 AM MST FRI AUG 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR YAVAPAI...MOST OF
COCONINO...NORTHERN GILA....SOUTHERN NAVAJO AND SOUTHERN APACHE
COUNTIES. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY. THE MAIN THREAT IS THE POTENTIAL FOR LOCALIZED
FLASH FLOODING...ESPECIALLY IN LOCATIONS WHICH HAVE ALREADY
RECEIVED HEAVY RAINFALL OVER THE PAST SEVERAL DAYS. IN
PARTICULAR...PORTIONS OF CENTRAL ARIZONA INCLUDING MUCH OF
YAVAPAI AND NORTHERN GILA COUNTIES RECEIVED HEAVY RAIN LAST NIGHT...
AND WILL BE AT GREATER RISK. THUNDERSTORM AND SHOWER ACTIVITY WILL
LIKELY LINGER INTO THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST COCONINO
COUNTY INCLUDING THE GRAND CANYON THROUGH SATURDAY EVENING. SIGNIFICANT
DAILY SHOWER AND THUNDERSTORM DEVELOPMENT IS ANTICIPATED TO
CONTINUE THROUGH THE WEEKEND...WITH A SLIGHT DROP- OFF IN ACTIVITY
AS WE HEAD TOWARD THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 30, 9:12 AM MST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
912 AM MST FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FLASH FLOOD 5 S PAYSON 34.17N 111.33W
08/29/2013 GILA AZ TRAINED SPOTTER
SEVERE FLOODING REPORTED IN ROUND VALLEY. ONE VEHICLE
STUCK IN FLOODED WASH AND ONE ROAD INTO MIDDLE ROUND
VALLEY IMPASSABLE
&&
EVENT NUMBER FGZ1300078
BAKLocal storm report, Aug 30, 9:17 AM MST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
917 AM MST FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM FLASH FLOOD 10 SE CONGRESS 34.06N 112.73W
08/29/2013 YAVAPAI AZ LAW ENFORCEMENT
CONSTELLATION RD WASHED OUT NORTH OF WICKENBURG
&&
EVENT NUMBER FGZ1300079
BAKLocal storm report, Aug 30, 10:08 AM MST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1008 AM MST FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 5 S CONGRESS 34.09N 112.85W
08/29/2013 YAVAPAI AZ TRAINED SPOTTER
DELAYED REPORT...NUMEROUS TREES UP TO 14 IN DIAMETER
DOWNED.
&&
EVENT NUMBER FGZ1300080
BAKFunnel Cloud, Coconino
- When
- August 30, 2:28 PM MST
- Where
- Coconino County, 15 mi ENE of (Flg)flagstaff Arpt to 15 mi E of (Flg)flagstaff Arpt
- Reported by
- Trained Spotter
- Coordinates
- 35.213, -111.425
The funnel cloud started as a large bowl shaped cloud, lowered, and then sharpened into a tight funnel and then dissipated.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in South Dakota, August 30, 2013$33 million · EF0 · 18 events
- Heat in Illinois, August 30, 20131 death · 1 event
- Flash Flooding and Damaging Wind in Nevada, August 30 to 31, 2013$1.2 million · 11 events
- Damaging Winds in South Dakota, August 30, 2013$315,000 · 78 kt wind · 3 events
- Tornado and Hail in North Dakota, August 30, 2013$20,000 · EF0 · 57 events
- Hail and Damaging Winds in Wisconsin, August 30, 2013$80,000 · 1.5 in hail · 18 events
- Damaging Winds in Arizona, August 30, 2013$118,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Illinois, August 30, 2013$35,000 · 1.75 in hail · 24 events
- Damaging Winds in Illinois, August 30, 2013$62,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Ohio, August 30 to 31, 2013$23,000 · 63 kt wind · 9 events
- Damaging Winds in Georgia, August 30, 2013$19,000 · 55 kt wind · 9 events
- Damaging Wind in Pennsylvania, August 30, 2013$20,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474829.